Do APS sufferers bruise easily?

I was diagnosed with APS two years ago after three miscarriages. I went onto Heparin whilst pregnant with my second son and had a brilliant pregnancy. I still feel rather uninformed about APS and have turned into a hypercrondriac wondering whether every ache in my leg is a clot etc. I do bruise easily and wondered whether it was down to this condition and I get weird bruises over the veins on the inside of my wrist. Do you think this is because of the syndrome?

17 Replies

oldestnewest
  • Hi Sathawes! Are you on any anticoagulation at all now? I'm on Heparin (used Warfarin before,too) and bruise quite spectacularly!! Not only round the places I inject, but if I have a stumbling phase and catch my arm on the door handle evry time I go in or out of a room, my forearm can be purple, blue, black, yellow and green all at the same time! Add a bit of glitter and I'm good to go!

    Larraine x

  • Thank you. I'm not sure what this bruising is as I'm not on any medication. I just assumed it was to do with the syndrome.hope the medication is working out okay for you.

  • Why not pop to your doctors just to check them out?

    Better safe than sorry

    Be well

    Lesley

  • Hi sathawes i was diagnoised a year ago and I am like you a bit uninformed and have turned into the worlds worst hypercondric it's pretty scary. I'm on 75mg of aspirin but sometimes bump it up to 150mg and I do bruise more when on 150mg are you on anything ? . H xx

  • No. I was only on heparin when pregnant and they said I only need it when flying. I'm not sure if I should be on aspirin.

  • Hi, it's usually because of the medication why you will bruise more.... not because of Hughes (APS)

    I am on warfarin 9 & 9.5 mg & my inr is around 3 - 3.5 at mo'....I only have to knock myself lightly & I get a bruise!

    Hope this helps, Sue x

  • Hi I also am in warfarin my INR range is 3 - 4 although currently at 5.6 and by and large funnily enough don't suffer much bruising :)

    Lesley

  • Anyone on any anticoagulation meds, knows about how colorful one can be!!!!!

    I am always walking around with a few bruises!!!!

  • Hi there as you are not on any meds that would account for the bruising I think you should speak to your GP. It could be something completely unrelated and you should get it checked.

  • Hi hon

    welcome and glad you found us.

    I quite often had times before diagnosis when I bruised easily, when blood tested was usually down to borderline anaemia, would get checked out hon.

    Now am on anticoagulants I bruise terribly. If i rub my eyes I get black eyes, look like a panda, :-) :-) not good we live in a pub and my poor fella gets, 'what she done this time mate'?? :-) I always say 'you can't see his bruises'!! :-)

    I hope you ok today.

    Take care gentle hugs love sheena xxxxxx :-) :-) :-)

  • Since we bumped up my INR from the high1s to the low 3s I have had bruises on my left fore arm. No bumps, no bangs. Just bruises. ?????? But the horrid back and sciatic pain is gone so it was a decent trade.

    Gina

  • I was diagnosed with APS 5 years ago after a stroke. Boy, I am bruised almost all of the time, I am kept on a pretty tight INR because I am going through menopause, I rarely have a period, but when I do, I become extremely Anemic. I could send you picture's of how white I get. And I have my whole life. Anyhow My INR is kept between 2 and 3.

    Lisa

  • Hi,

    I too was only put on heparin during pregnancy. Stayed on the heparin for 6 weeks following the birth and also feel rather abandoned now. Saw blood specilaist once at point of diagnosis of APS, who told me I had to take heparin, baby aspirin and wear support stockings. This is now over two years ago. I have been on no medication since the birth of my Son.

    I often get headaches and am not sure if aspirin would help with this. Suppose I should see GP but he seems to know less than I do and fed up with them thinking I am a hypochondriac. This site is extremely informative but it does get you worrying about every ache and pain you have. x

  • I am not sure where you are located, but if I were you, I would down load some articles form the Hughes Syndrome Foundation, to give to your GP, and also ask for a referral to St Thomas, for me the aspirin at 75 mg a day, certainly reduces the headaches, same for my daughter, the combination of St Thomas' - I fought to be referred, and a private appointment at London Bridge with Professor Hughes, did wake up the uninformed GP practice, who are now more than happy to help. Mary F x

  • I agree with the view that it isn't the Hughes that causes bruising, its a consequence of taking warfarin - and the higher the INR the easier, and greater, the bruising. My INR is 3.8 to 4.0 and I can bruise simply by resting a limb on something or leaning over an edge. If I use a public bus I come home covered in bruises!

  • I bruised badly through all pregnancies on fragmin, then ok. However I felt it vital to fight for some decent care with a team that understood the condition, and that for me meant getting back into St Thomas' which my PCT were not keen on, but having seen Professor H, privately, they then started to wake up a bit. Now my daughter has it, and is also at St T's. M x

  • Hi, I have to say not everyone with Hughes bruises when NOT on meds to thin blood but but many of us DO! In my family when we have Hughes we do this, bruises easily....then we don't. We will balance between clotting too much and bruising easily this can be common for some sufferers. I think doctors will figure this out someday... and I know a few others with Hughes that do this too! Remember some foods you eat (green leafy's) have lots of Vitamin K, If you eat a lot of Vitamin K you will clot More! and bruise less....I take aspirin and feel the best when I am actively bruising....but that's just me! RainyNW

You may also like...